×

zbMATH — the first resource for mathematics

Flow polytopes of partitions. (English) Zbl 1409.52013
Summary: Recent progress on flow polytopes indicates many interesting families with product formulas for their volume. These product formulas are all proved using analytic techniques. Our work breaks from this pattern. We define a family of closely related flow polytopes \(\mathcal F_{(\lambda,\mathbf{a})}\) for each partition shape \(\lambda\) and netflow vector \(\mathbf{a}\in \mathbb{Z}^n_{>0}\). In each such family, we prove that there is a polytope (the limiting one in a sense) which is a product of scaled simplices, explaining their product volumes. We also show that the combinatorial type of all polytopes in a fixed family \(\mathcal{F}_{(\lambda,\mathbf{a})}\) is the same. When \(\lambda\) is a staircase shape and \(\mathbf{a}\) is the all ones vector the latter results specializes to a theorem of the first author with Morales and Rhoades [K. Mészáros et al., Sel. Math., New Ser. 23, No. 1, 425–454 (2017; Zbl 1355.05271)], which shows that the combinatorial type of the Tesler polytope is a product of simplices.

MSC:
52B20 Lattice polytopes in convex geometry (including relations with commutative algebra and algebraic geometry)
05C21 Flows in graphs
PDF BibTeX XML Cite
Full Text: Link
References:
[1] W. Baldoni and M. Vergne. Kostant partitions functions and flow polytopes. Transform. Groups, 13(3-4):447–469, 2008. · Zbl 1200.52008
[2] C.S. Chan, D.P. Robbins, and D.S. Yuen. On the volume of a certain polytope. Experiment. Math., 9(1):91–99, 2000. · Zbl 0960.05004
[3] L. Hille. Quivers, cones and polytopes. Linear Algebra Appl., (365):215–237. · Zbl 1034.52011
[4] K. M´esz´aros and A. H. Morales. Flow polytopes of signed graphs and the Kostant partition function. Int. Math. Res. Notices, (3):830–871, 2015. · Zbl 1307.05097
[5] K. M´esz´aros, A.H. Morales, and B. Rhoades. The polytope of Tesler matrices. Selecta Mathematica, 23 (2017), no. 1, 425–454.arXiv:1409.8566v2. · Zbl 1355.05271
[6] R. P. Stanley. Enumerative combinatorics. Vol. 2, volume 62 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge, 1999. With a foreword by Gian-Carlo Rota and appendix 1 by Sergey Fomin. the electronic journal of combinatorics 26(1) (2019), #P1.4712
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.